MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47690
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided with the completed investigation.
 
Event or Problem Description
During a colonoscopy , the physician used a cook captura pro¿ biopsy forceps without spike.The whole tip of the biopsy forceps came apart.The scope was withdrawn from the patient and the forceps were carefully removed and examined to make sure all parts were accounted for.The scope was then re-advanced and new forceps were used to take biopsies.There was no reportable information at this time.The device was evaluation on 15 april 2021 and it was determined the forceps cups would not close [subject of the report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the cups in the open position and the cup housing tromboning from the sheath.The cups would not close using the handle due to the housing coming apart and detaching from the sheath.The device would trombone when handle was manipulated.The weld marks were visible on the housing of the cups and on the metal portion of the sheath.Under magnification the housing appeared to have sufficient welds and are within the weld zone.The device was sent back to the supplier.The supplier provided the following: visual evaluation: the device was visually evaluated.No defects to the handle or catheter were noted.The cups' assembly, specifically the forks, were visually detached from the coiled cable.The detached forks resulted in exposed coiled cable and the cups were in the open position.Weld marks were detected both internally and externally on the forks as well as on both sides of the exposed coiled cable.Weld marks appeared to be sufficient on the forks and were within the weld zone.The reported event for "detached tip" was confirmed.Functional evaluation: the device was functionally evaluated.During testing, with the device held in straight, u-shaped, and three (3) 8" loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device cups did not open or close due to the detached forks from the coiled cable.Additionally, when the handle was manipulated to simulate the opening and closing of the device, the link wires would extend and retract.The reported event for "detached tip" was confirmed.The device history records for process traveler (pt) w4394618 (800) manufactured october 2020 were reviewed.The manufacturing records and/or fqc checklist did not indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the root cause was not determined.No corrective action has been assigned.All devices receive a 100% inspection prior to release and shipment.Prior to distribution, all captura pro¿ biopsy forceps without spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11813082
Report Number1037905-2021-00193
Device Sequence Number17085478
Product Code PTS
UDI-Device Identifier00827002476905
UDI-Public(01)00827002476905(17)231013(10)W4394618
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberG47690
Device Catalogue NumberBF-2.2S-230-20
Device Lot NumberW4394618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL.; ENDOSCOPE, UNKNOWN MAKE OR MODEL.